Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 133, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2016, 2:04 PM MDT for Cheyenne County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 2:04 PM MDT (20:04 UTC)
- Expired
- May 27, 2016, 2:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
091
WUUS53 KGLD 272004
SVRGLD
COC017-272030-
/O.NEW.KGLD.SV.W.0133.160527T2004Z-160527T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 230 PM MDT
* AT 204 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
CHEYENNE WELLS...MOVING SOUTHWEST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3873 10244 3864 10234 3861 10237 3861 10261
TIME...MOT...LOC 2004Z 037DEG 17KT 3865 10244
HAIL...1.00IN
WIND...60MPH
$$
JN1 follow-up statement
870
WWUS53 KGLD 272016
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
216 PM MDT FRI MAY 27 2016
COC017-272030-
/O.CON.KGLD.SV.W.0133.000000T0000Z-160527T2030Z/
CHEYENNE CO-
216 PM MDT FRI MAY 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
BRANDON...OR 16 MILES SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHWEST
AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH
CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3873 10244 3864 10234 3861 10237 3861 10261
TIME...MOT...LOC 2016Z 037DEG 17KT 3860 10249
HAIL...1.00IN
WIND...60MPH
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:50 PM MDT, 14 minutes earlier.
Area forecast discussion, May 27, 1:50 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Goodland KS 150 PM MDT FRI MAY 27 2016 .SHORT TERM...(This evening through Saturday) Issued at 149 PM MDT Fri May 27 2016 Upper low will continue it's slow trek eastward through the afternoon and into Saturday with PoPs remaining elevated through the afternoon. There will be enough instability to spark off thunderstorms through the afternoon. Severe storms across much of the CWA will be limited for the most part to hail and wind. The exception will be the far eastern portions of the CWA where a Theta- E boundary is draped from north to south just east of the upper low. In this area we could see stronger forcing which could lead to large hail, damaging winds, and possibly an isolated tornado. Thunderstorm activity will slowly move to the east overnight with very weak shortwave high pressure building in briefly on Saturday. Drier air will encompass the region on Saturday with PoPs increasing once more as we head into the overnight hours into Sunday. .LONG TERM...(Saturday night through Friday) Issued at 149 PM MDT Fri May 27 2016 Weak upper ridge will gradually flatten on Sunday as flow becomes nearly zonal across the CWA. A large longwave trough will move slowly southward out of Canada as we head over the Monday through Tuesday time frame. Slight chance to chance PoPs will remain possible thanks to favorable instability in the region. CAPE values during the afternoon Sunday through Tuesday will be in the 2000 J/Kg to 3200 J/Kg range with only modest bulk shear values. Wave of low pressure will rotate very slowly around the longwave trough through Thursday with weather remaining largely unsettled through much of next week. A ridge will build into the western U.S. as we head into Friday. This ridge will gradually work its way into the region and dry things out as we head into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri May 27 2016 A mix of vfr/mvfr conditions is expected for the forecast period with ceilings ranging from bkn015 up to bkn060. 3-6sm -shra br thru 03z tonight with some vcts 19z-23z. Winds ne around 10kts becoming nw by 00z tonight. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...TL AVIATION...JN
Hazardous weather outlook, May 27, 10:11 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT FRI MAY 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281615- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1011 AM MDT FRI MAY 27 2016 /1111 AM CDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE ALONG AND EAST OF A LINE FROM COLBY TO ATWOOD TO TRENTON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. ON SUNDAY A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 27, 8:04 AM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
804 AM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG KIT CARSON 38.76N 102.80W
05/26/2016 CHEYENNE CO LAW ENFORCEMENT
2 ROOF COLLAPSES REPORTED AS WELL AS NUMEROUS TREES DOWN.
&&
JNSpecial weather statement, May 27, 11:03 AM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 AM MDT FRI MAY 27 2016
COZ091-092-271800-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
1103 AM MDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1101 AM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
DEVELOPING THUNDERSTORMS 6 MILES NORTHWEST OF KIT CARSON...OR 29
MILES WEST OF CHEYENNE WELLS... MOVING WEST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIT CARSON...AROYA...WILD HORSE AND FIRSTVIEW.
LAT...LON 3869 10317 3869 10316 3913 10316 3923 10315
3908 10248 3861 10244 3861 10317
TIME...MOT...LOC 1701Z 100DEG 39KT 3881 10291
JNSpecial weather statement, May 27, 11:09 AM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT FRI MAY 27 2016 COZ090-KSZ001-NEZ079-271745- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 1109 AM MDT FRI MAY 27 2016 ...SPECIAL WEATHER STATEMENT... AT 1108 AM MDT/1208 PM CDT/...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR HAIGLER...OR 15 MILES EAST OF WRAY...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... HAIGLER AND LAIRD. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 251 AND 253. LAT...LON 4004 10178 3994 10194 4019 10228 4033 10202 TIME...MOT...LOC 1708Z 147DEG 23KT 4006 10194 JN
Special weather statement, May 27, 11:47 AM MDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT FRI MAY 27 2016 COZ090-NEZ079-271900- YUMA COUNTY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 1147 AM MDT FRI MAY 27 2016 ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF YUMA AND DUNDY COUNTIES THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST THROUGH NORTHERN PORTIONS OF YUMA COUNTY IN COLORADO...AND DUNDY COUNTY IN NEBRASKA. SOME OF THESE STORMS MAY BECOME STRONG THROUGH 100 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH AND LOCALLY HEAVY DOWNPOURS. JN
Special weather statement, May 27, 12:29 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1229 PM MDT FRI MAY 27 2016 COZ091-092-272100- KIT CARSON COUNTY-CHEYENNE COUNTY- INCLUDING THE CITIES OF...BURLINGTON...ARAPAHOE...CHEYENNE WELLS 1229 PM MDT FRI MAY 27 2016 ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CHEYENNE AND KIT CARSON COUNTIES THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST THROUGH CHEYENNE AND KIT CARSON COUNTIES IN COLORADO. SOME OF THESE STORMS MAY BECOME STRONG THROUGH 300 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH AND LOCALLY HEAVY DOWNPOURS. JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
| May 26, 7:45 PM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 73 min |
| May 26, 7:57 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| May 26, 9:30 PM MDT | Special Weather Statement | GLD | Kit Carson, Yuma | 45 min |
| May 26, 10:52 PM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| May 27, 11:03 AM MDT | Special Weather Statement | GLD | Cheyenne | 57 min |
| May 27, 11:54 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 20 min |
| May 27, 12:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 12 min |
| May 27, 12:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 27 min |
| May 27, 12:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 21 min |
| May 27, 1:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 22 min |
| May 27, 2:13 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| May 27, 2:25 PM MDT | Tornado Warning | GLD | Yuma | 35 min |
| May 27, 2:38 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 37 min |
| May 27, 3:00 PM MDT | Tornado Warning | GLD | Cheyenne | 30 min |
| May 27, 3:23 PM MDT | Tornado Warning | GLD | Cheyenne | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.